Monday, September 26, 2022

Advil Cold And Sinus Symptoms

Potential Harm To Unborn Baby

Advil Cold & Sinus
  • Risk factors: Currently pregnant

If you’re pregnant, talk to your provider first about the risk and benefits of ibuprofen/pseudoephedrine before using this medication. Pseudoephedrine might be linked to birth defects if taken during the first trimester of pregnancy. Ibuprofen can cause problems to your unborn baby or complications during delivery if taken during the second half of pregnancy.

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • acetazolamide
  • alpha-blockers
  • aminoglycoside antibiotics
  • amphetamines
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • anticoagulants
  • antipsychotics
  • atomoxetine
  • “azole” antifungals
  • beta-adrenergic blockers
  • bimatoprost
  • calcium channel blockers
  • cannabis
  • corticosteroids
  • cyclosporine
  • deferasirox
  • diabetes medications
  • digoxin
  • diuretics
  • dorzolamide
  • ergot alkaloids
  • fast-acting bronchodilators
  • fentanyl
  • glucosamine
  • herbs that may increase the risk of bleeding
  • imatinib
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • MAO inhibitors
  • methotrexate
  • other NSAIDs
  • pemetrexed
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • theophyllines
  • thyroid replacements
  • ticagrelor
  • topiramate
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

How To Take Ibuprofen And Pseudoephedrine

Use Ibuprofen And Pseudoephedrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Read Also: Aleve D Sinus And Headache Discontinued

When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

Advil Cold And Sinus Overview

Advil Multi

Advil Cold and Sinus is an over the counter medication used to treat the symptoms of colds, sinus congestion, and the flu. It is a single product containing 2 medications: ibuprofen and pseudoephedrine. Advil Cold and Sinus belongs to a group of drugs called non-steroidal anti-inflammatory drugs and nasal decongestants. It works by providing pain/headache relief while reducing the congestion of the sinuses and nasal passages.

This medication comes in a caplet and capsule form and is taken every 4 to 6 hours, with a maximum of 6 caplets/capsules per day. Advil Cold and Sinus may be taken with food or milk.

Common side effects of Advil Cold and Sinus include stomach upset, fast heart rate and shakiness.

You May Like: Over The Counter Medication For Sinus Congestion

What You Need To Know

The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

When To Use Advil Multi

Advil Multi-Symptom Cold & Flu is an over-the-counter medication for cold and flu symptom relief. This medication should be used by those who are experiencing symptoms associated with the flu or the common cold, including:

  • headache
  • sneezing
  • nasal swelling

Advil Multi-Symptom Cold & Flu is a safe, over-the-counter drug that can be used by people 12 years and older. Its available in the cold aisle of your local stores, or online retailers. As with all medications, make sure to read all directions to ensure the proper usage and if you have any concerns, consult your physician.

Three powerful ingredients to relieve your eight worst symptoms. One tough pill.

Advil Multi-Symptom Cold & Flu

Also Check: Sinus Infection In Head Symptoms

Frequently Asked Questions About Ibuprofen/pseudoephedrine

How do I know if ibuprofen/pseudoephedrine is safe for me to take?

Ibuprofen/pseudoephedrine is generally safe to take, but it’s not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if you’re not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

Can I use ibuprofen/pseudoephedrine only when I need it?

Yes, you can use ibuprofen/pseudoephedrine as needed. However, it’s recommended you take the medication on a scheduled basis while you’re having symptoms. Use the lowest effective dose for the shortest amount of time possible. Don’t use more than 6 caplets in a 24-hour period without talking to your provider first.

Can I use ibuprofen/pseudoephedrine if I’m pregnant?

If you’re pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if it’s safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

Can I drink alcohol while taking ibuprofen/pseudoephedrine?

Causes Of Sinus Congestion

Advil Cold and Sinus tablets ad – Running Woman (2008)
  • Viral Sinus Infection. Part of the common cold. A cold infects the lining of the nose. It also involves the lining of all the sinuses.
  • Bacterial Sinus Infection. A problem when the sinus becomes infected with bacteria. . It starts as a viral sinus infection. Main symptoms are increased sinus pain or return of fever. The skin around the eyelids or cheeks may become red or swollen. Thick nasal secretions that last over 14 days may point to a sinus infection. This can occur in younger children.
  • Allergic Sinus Reaction. Sinus congestion often occurs with nasal allergies . Sneezing, itchy nose and clear nasal discharge point to this cause.

Don’t Miss: Can Sinus Infection Cause Ear Pain

Can Advil Cold & Sinus Cause Any Gastrointestinal Side Effects

Studies show that gastrointestinal issues are reported by roughly 25% of patients. Typically, these side effects are generally mild. Most gastrointestinal side effects do not extend past slight nausea and abdominal pain. More serious, yet uncommon gastrointestinal symptoms occur in an even smaller percentage of users. They include ulcers, hemorrhages and inflammation of the pancreas and colon.

Evaluate your personal and family medical history to determine whether you are at risk for any gastrointestinal issues, particularly the more unusual and severe side effects. Review this history together with your doctor to find out whether it is safe for you to take Advil Cold & Sinus.

Amanda Needs Safe Fast And Effective Relief For Her Fever And Cold And Flu Symptoms

Amanda is a busy 6 year old girl who loves music and gymnastics. She is missing class today after her mom confirmed that she has a temperature. Amanda has also started to complain of a sore throat and feeling unwell. Her mom wants to relieve her daughters cold and flu symptoms with a safe, effective option and is seeking some advice on what product to choose.*

Her symptoms: Fever and sore throat.

Childrens Advil Cold & Flu Multi-symptom is an oral suspension designed to relieve fever and pain in children 612 years old. Doses may be repeated every 6 hours while symptoms persist and up to 4 doses per day or as directed by a doctor. The dosing is flexible based on age or weight.1

* Fictional case study.

Read Also: Sinus Pressure Points To Relieve Congestion

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctor’s advice if you are pregnant.

Treatment Of Sinus Congestion

Advil® Cold &  Sinus Reviews 2020
  • Viral Sinus Infection. Nasal washes with saline. Antibiotics are not helpful.
  • Bacterial Sinus Infection. Antibiotics by mouth.
  • Allergic Sinus Reaction. Treatment of the nasal allergy with allergy medicines also often helps the sinus symptoms.
  • All Thick Nasal Drainage. Nasal secretions need treatment with nasal saline when they block the nose. Also, treat if they make breathing through the nose hard. If breathing is noisy, it may mean the dried mucus is farther back. Nasal saline rinses can remove it.

Also Check: Medicine That Helps With Sinus Infection

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or
  • flushing .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Worsening Of Medical Conditions

  • Risk factors: History of serious side effects from other pain relievers | Stomach problems | Liver disease | Kidney disease | Heart disease or high blood pressure | Breathing problems | Thyroid disease | Diabetes | Glaucoma | Urinary conditions

Don’t take ibuprofen/pseudoephedrine if you have any of the risk factors listed above unless your provider said it is safe to do so. Taking ibuprofen/pseudoephedrine can worsen your condition and cause serious side effects. Make sure your provider knows about all medical conditions you have or have had in the past before starting ibuprofen/pseudoephedrine.

Also Check: Can You Have A Fever With A Sinus Infection

What Should I Avoid While Taking Ibuprofen And Pseudoephedrine

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking ibuprofen.

Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .

Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

What Are Some Side Effects That I Need To Call My Doctor About Right Away

Advil Cold & Sinus (1999)

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Chest pain or pressure.

Read Also: Wisdom Teeth Sinus Pain Relief

Sarah Wants Effective Relief For Her Sore Throat And Other Common Cold Symptoms

Sarah* has two young children who require constant supervision. She has had a fever for a day and woke up this morning to symptoms of a sore throat, sinus pain and body ache. Since she works from a home office and is on virtual calls or on her phone frequently, she needs to be extra alert of balancing the needs of her family even though she is suffering from the symptoms of a cold or flu. Sarah is hoping for effective relief, especially from her sore throat, so she can stay on top of everything.

Her symptoms: Sore throat, sinus pain, body ache and fever.

Advil Cold, Sinus and Flu Extra Strength is indicated to treat pain and fever related to a cold and flu. Studies have demonstrated a proven effect of Advil on:1,2

  • sore throat pain

Contact Doctor During Office Hours

  • Sinus pain lasts more than 24 hours, after using nasal washes
  • Thick yellow or green pus draining from nose and not improved by nasal washes. Exception: yellow or green tinged secretions are normal.
  • Sinus congestion and fullness lasts more than 14 days
  • Nasal discharge lasts more than 2 weeks
  • You have other questions or concerns

Don’t Miss: Medicine To Relieve Sinus Congestion

Best Cold And Sinus Medicine

December 26, 2021 by Ricky Brewer

The hustle and bustle of our daily lives are overwhelming. If you conduct your daily activities in a conventional rather than smart manner, you will fall behind in this race. The product is designed to make our work easier and to make your shopping easier and effective we have made a list of the best cold and sinus medicine available in the market.

We have compiled this list evaluating the features, specs, types, functioning mechanism, price, user reviews, and after-sales support. If you have any questions I hope you will get the answer in the FAQ section or you can ask us in the comment section.

#

Sudafed Pe Sinus Pressure + Pain Relief Maximum Strength Non

Advil Cold &  Sinus Non
  • 24-count box of Sudafed PE Sinus Pressure + Pain Relief Maximum Strength Non-Drowsy Decongestant Tablets provide powerful relief of sinus pain, sinus pressure, nasal congestion and headaches
  • Each caplet contains 5 milligrams of the decongestant phenylephrine HCl and 325 milligrams of acetaminophen, a pain reliever and fever reducer
  • This sinus congestion & pain medicine also temporarily relieves nasal congestion associated with hay fever, upper respiratory allergies and the common cold
  • The non-drowsy decongestant helps promotes sinus drainage, temporarily reduces fever and helps relieve headaches and minor aches and pain
  • From the #1 pharmacist recommended brand among oral OTC decongestants, this maximum strength formula can be used by adults and children 12 years and older for powerful symptom relief
  • One package of 20 coated tablets of Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl
  • Advil ibuprofen 200mg pain medicine for adults temporarily relieves fever, minor body aches and headache
  • Phenylephrine HCl 10 mg tablets provide sinus pressure relief, nasal congestion relief and nasal swelling relief
  • Coated tablets are easily portable, so you can have Advil congestion relief ready whenever you need it
  • Nighttime or Daytime sinus medicine for adults and children 12 years and older
  • Take one of these sinus decongestant tablets every 4 hours as needed for symptoms
  • HSA and FSA eligible product

Don’t Miss: Best Over The Counter Allergy Medicine For Sinus Pressure

Popular Articles
Related news